# SDR AALA20120806003

- Difficulty date: August 6, 2012
- Submitted: August 7, 2012
- Operation: Air carrier
- Aircraft: N455AA
- Make and model: Doug DC-9-82
- Aircraft serial: 49560
- Aircraft time: 71,512 hours, 37,751 cycles
- System (JASC): 3340 · Exterior Lighting
- Part: Switch
- Condition: Malfunctioned
- Location: Cockpit
- Stage of operation: AP
- How discovered: O
- Nature of condition: A, B
- Precautionary procedure: K

## Discrepancy

DFW - CREW REPORTED ON SHORT FINAL THERE WAS A LOUD BANG AND FLAMES SHOT OUT OF THE FLIGHT GUIDANCE PANEL RIGHT BELOW THE NOSE LIGHT SWITCH.  THERE WAS ADDITIONAL SMOKE COMING FROM THE SAME AREA AND THE NOSE LIGHT CIRCUIT BREAKER ALSO POPPED.  FLIGHT LANDED DFW WITHOUT INCIDENT.  AIRCRAFT REMOVED FROM SERVICE.  FOUND BURNED TERMINAL ON NOSE LANDING LIGHT SWITCH.  REPAIRED TERMINAL AND REPLACED NOSE LANDING LIGHT SWITCH.  SYSTEM GROUND CHECK NORMAL OPERATION.
